Alert archive / Montana / River Flood Warnings in 2012
River Flood Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jun 12, 2012, 1:02 AM MDT for Blaine County, Montana. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 1:02 AM MDT (07:02 UTC)
- Expired
- Jun 15, 2012, 10:32 AM MDT
- In force
- 3 days
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Blaine County, MT
The radar
The Great Falls radar (KTFX), 187 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Creek (North-central MT) near Chinook near mouth (CCMM8). The gauge peaked at 4.09 ft at Jun 12, 2012, 6:00 AM MDT.
- Action stage
- 4.5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06142400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
900 WGUS45 KTFX 120702 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 102 AM MDT TUE JUN 12 2012 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK .DO TO HEAVY RAINFALL OVER THE BEARS PAW MOUNTAINS ON SUNDAY AND MONDAY MORNING...CLEAR CREEK HAS RISEN ABOVE FLOOD STAGE. THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH TODAY...BEFORE SLOWLY BEGINNING TO FALL ON WEDNESDAY. THE FLOOD WARNING WILL REMAIN IN EFFECT UNTIL THE THREAT FOR FLOODING HAS ENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DO NOT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-122202- /O.NEW.KTFX.FL.W.0004.120612T0702Z-120614T0658Z/ /CCMM8.1.ER.120611T2115Z.120612T1800Z.120614T0058Z.UU/ 102 AM MDT TUE JUN 12 2012 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE CLEAR CREEK NEAR CHINOOK. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 AM TUESDAY THE STAGE WAS 4.0 FEET. * FLOOD STAGE IS 3.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. CLEAR CREEK SHOULD REMAIN ABOVE FLOOD STAGE THROUGH TODAY...BEFORE BEGINNING TO SLOWLY FALL ON WEDNESDAY. && LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940
5 follow-up statements
135 WGUS85 KTFX 141521 CCA FLSTFX FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 321 AM MDT THU JUN 14 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK .CLEAR CREEK IS CURRENTLY ABOVE FLOOD STAGE...BUT IT CONTINUES TO SLOWLY FALL. ONLY MINOR FLOODING IS EXPECTED THROUGH THIS EVENING...AND MAINLY ON AGRICULTURE LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DO NOT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-150000- /O.COR.KTFX.FL.W.0004.000000T0000Z-120615T0000Z/ /CCMM8.1.ER.120611T2115Z.120612T1415Z.120614T1800Z.UU/ 321 AM MDT THU JUN 14 2012 THE FLOOD WARNING CONTINUES FOR THE CLEAR CREEK NEAR CHINOOK. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:30 AM THURSDAY THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 3.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. && LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940 $$ $$
374 WGUS85 KTFX 141706 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1106 AM MDT THU JUN 14 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK .CLEAR CREEK IS CURRENTLY ABOVE FLOOD STAGE...BUT IT CONTINUES TO SLOWLY FALL. ONLY MINOR FLOODING IS EXPECTED THROUGH THIS EVENING...AND MAINLY ON AGRICULTURE LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-150000- /O.CON.KTFX.FL.W.0004.000000T0000Z-120615T0000Z/ /CCMM8.1.ER.120611T2115Z.120612T1415Z.120614T1800Z.UU/ 1105 AM MDT THU JUN 14 2012 THE FLOOD WARNING CONTINUES FOR THE CLEAR CREEK NEAR CHINOOK. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM THURSDAY THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 3.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. && LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940 $$
071 WGUS85 KTFX 142246 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 446 PM MDT THU JUN 14 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA UNTIL FURTHER NOTICE... CLEAR CREEK NEAR CHINOOK .CLEAR CREEK IS CURRENTLY RUNNING SLIGHTLY ABOVE FLOOD STAGE. HOWEVER...IT IS FORECAST TO SLOWLY FALL INTO THE DAY ON FRIDAY. ONLY MINOR FLOODING IS EXPECTED THROUGH FRIDAY...AND MAINLY ON AGRICULTURE LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-151346- /O.EXT.KTFX.FL.W.0004.000000T0000Z-120616T0004Z/ /CCMM8.1.ER.120611T2115Z.120612T1415Z.120615T1804Z.UU/ 446 PM MDT THU JUN 14 2012 ...FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE CLEAR CREEK NEAR CHINOOK. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 PM THURSDAY...THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 3.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 3.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. && LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940 $$
402 WGUS85 KTFX 150259 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 859 PM MDT THU JUN 14 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA UNTIL FURTHER NOTICE... CLEAR CREEK NEAR CHINOOK .CLEAR CREEK IS CURRENTLY RUNNING SLIGHTLY ABOVE FLOOD STAGE. HOWEVER...IT IS FORECAST TO SLOWLY FALL INTO THE DAY ON FRIDAY. ONLY MINOR FLOODING IS EXPECTED THROUGH FRIDAY...AND MAINLY ON AGRICULTURE LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-151759- /O.EXT.KTFX.FL.W.0004.000000T0000Z-120616T0008Z/ /CCMM8.1.ER.120611T2115Z.120612T1415Z.120615T1808Z.UU/ 859 PM MDT THU JUN 14 2012 ...FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR CLEAR CREEK NEAR CHINOOK. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM THURSDAY THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 3.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. && LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940 $$
134 WGUS85 KTFX 151632 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1032 AM MDT FRI JUN 15 2012 FLOOD WARNING FOR CLEAR CREEK NEAR CHINOOK HAS BEEN CANCELLED. CLEAR CREEK CONTINUES TO RUN AT TO JUST ABOVE FLOOD STAGE. REPORTS INDICATE THAT CURRENT IMPACTS ARE MINIMAL WITH ANY FLOODING NOW LIMITED TO AGRICULTURAL LAND. THE CREEK IS EXPECTED TO CONTINUE TO SLOWLY RECEDE AND SHOULD FALL BELOW FLOOD STAGE TONIGHT OR EARLY SATURDAY MORNING. MTC005-151702- /O.CAN.KTFX.FL.W.0004.000000T0000Z-120616T1630Z/ /CCMM8.1.ER.120611T2115Z.120612T1415Z.120616T1200Z.UU/ 1032 AM MDT FRI JUN 15 2012 THE FLOOD WARNING IS CANCELLED FOR CLEAR CREEK NEAR CHINOOK. * AT 9:30 AM FRIDAY THE STAGE WAS 3.6 FEET. * FLOOD STAGE IS 3.5 FEET. * FORECAST...THE CREEK WILL REMAIN NEAR 3.6 FEET TODAY...FALLING BELOW FLOOD STAGE TOMORROW MORNING. && LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940 $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR THE LATEST INFORMATION. & &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 11, 9:50 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 11, 9:50 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 950 PM MDT MON JUN 11 2012 .UPDATE... NO UPDATE PLANNED. ISOLATED SHOWERS CONTINUE OVER THE HI-LINE...BUT HAVE DECREASED IN COVERAGE OVER THIS REGION. THIS TREND SHOULD CONTINUE THROUGH THE REST OF THE EVENING. LOW POPS ARE REFLECTED IN THE FORECAST...SO DID NOT SEE A NEED FOR AN UPDATE. WINDS AND TEMPS LOOK ON TRACK. DB && .AVIATION... UPDATED 0450Z. WEAK WESTERLY FLOW ALOFT THROUGH PERIOD. A FEW DISTURBANCES SWEEP THROUGH THE FLOW STARTING AROUND 21Z MAY GENERATING ISOLATED THUNDERSTORMS NEAR KBZN...KHLN...AND KLWT UNTIL AROUND 03/03Z. CONDITIONS WILL REMAIN VFR THROUGH THE PERIOD. BRITTON && .PREV DISCUSSION... /ISSUED 610 PM MDT MON JUN 11 2012/ TONIGHT THROUGH WEDNESDAY...WEAK INSTABILITY WILL COMBINE WITH A DISTURBANCE MOVING THROUGH THE TFX CWA THIS EVENING FOR ISOLATED SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA. LATE THIS EVENING...THE AIRMASS WILL STABILIZE AS AN UPPER RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA...CAUSING ANY SHOWERS/THUNDERSTORMS TO DISSIPATE. THE UPPER LEVEL RIDGE WILL GRADUALLY WEAKEN AND BECOME OF A WESTERLY FLOW ALOFT FOR TUESDAY THROUGH WEDNESDAY. ANOTHER DISTURBANCE WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON/EVENING WITH INCREASING PACIFIC MOISTURE. THE AIRMASS WILL DESTABILIZE ONCE AGAIN AS TEMPERATURES WARM TO AROUND 5 DEGREES ABOVE SEASONAL AVERAGES. THIS WILL BRING A BETTER CHANCE OF AFTERNOON/EVENING SHOWERS/THUNDERSTORMS TO THE ENTIRE AREA. TUESDAY NIGHT...MOISTURE IN THE INCREASING WESTERLY FLOW ALOFT WILL KEEP A GOOD CHANCE FOR PERSISTENT SHOWERS ALONG THE CONTINENTAL DIVIDE. A SHORTWAVE TROUGH WITH AN ASSOCIATED COOL FRONT WILL THEN MOVE THROUGH THE AREA ON WEDNESDAY...BRINGING INCREASING WESTERLY DOWNSLOPE WINDS. HOWEVER...THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN THE FLOW TO BRING ANOTHER CHANCE FOR SHOWERS/THUNDERSTORMS TO THE AREA...DESPITE TEMPERATURES FALLING BACK CLOSER TO NORMAL. COULSTON WEDNESDAY NIGHT THROUGH MONDAY...EXPECT A RATHER SEASONABLE PERIOD OF WEATHER...WITH NO MAJOR STORMS EXPECTED DURING THE EXTENDED PERIOD AT THIS TIME. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE REGION MOST DAYS...WITH THE BEST CHANCE FOR ANY PRECIPITATION FALLING IN THE MOUNTAINS. HOWEVER...BY NEXT SUNDAY/MONDAY...BOTH THE EC/GFS PROG A BIT STRONGER UPPER LEVEL TROF TO DEVELOP OVER MONTANA...RESULTING IN A SLIGHTLY BETTER CHANCE FOR PRECIPITATION FOR ALL ELEVATIONS. AFTERNOON TEMPERATURES LOOK TO BE MORE SEASONABLE THROUGH MUCH OF THE EXTENDED AS WELL. HIGH TEMPERATURES WILL GENERALLY BE IN THE 60S/70S AT LOWER ELEVATIONS...WITH AFTERNOON TEMPERATURES AROUND 50 IN THE MOUNTAINS. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 48 75 50 71 / 10 20 20 30 CTB 47 73 49 68 / 10 20 10 20 HLN 45 74 50 72 / 10 20 20 30 BZN 41 74 46 73 / 10 20 20 30 WEY 31 65 36 67 / 10 20 20 40 DLN 42 71 46 72 / 10 20 20 30 HVR 48 79 51 75 / 20 10 20 30 LWT 45 73 48 70 / 20 20 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 11, 3:54 AM MDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MDT MON JUN 11 2012 MTZ008>015-044>055-121000- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 354 AM MDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Montana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.